The geometry of discrete asymptotic-geodesic 4-webs in isotropic 3-space

Christian Müller*, Helmut Pottmann

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


The geometry of webs has been investigated over more than a century driven by still open problems. In our paper we contribute to extending the knowledge on webs from the perspective of the geometry of webs on surfaces in three dimensional space. Our study of AGAG-webs is motivated by architectural applications of gridshell structures where four families of manufactured curves on a curved surface are realizations of asymptotic lines and geodesic lines. We describe all discrete AGAG-webs in isotropic space and propose a method to construct them. Furthermore, we prove that some sub-nets of an AGAG-web are timelike minimal surfaces in Minkowski space and can be embedded into a one-parameter family of discrete isotropic Voss nets.

Original languageEnglish (US)
Pages (from-to)223-246
Number of pages24
JournalMonatshefte fur Mathematik
Issue number1
StatePublished - Jan 2024

Bibliographical note

Publisher Copyright:
© 2023, The Author(s).


  • Discrete differential geometry
  • Discrete webs
  • Isotropic minimal surfaces
  • Isotropic Voss-nets

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'The geometry of discrete asymptotic-geodesic 4-webs in isotropic 3-space'. Together they form a unique fingerprint.

Cite this